Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 96, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Jul 31, 2021, 11:41 PM CDT for Davidson County, Tennessee. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 11:41 PM CDT (04:41 UTC)
- Expired
- Aug 1, 2021, 2:38 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Davidson County, TN
The radar
The Nashville radar (KOHX), 22 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Browns Creek at State Fairgrounds in Nashville (NBCT1). The gauge peaked at 7.96 ft at Aug 1, 2021, 12:00 AM CDT.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 11 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03431300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
848 WGUS84 KOHX 010441 FLSOHX Flood Advisory National Weather Service Nashville TN 1141 PM CDT Sat Jul 31 2021 ...The National Weather Service in Nashville has issued a Flood Advisory for the following rivers in Tennessee... Browns Creek At Tennessee State Fairgrounds affecting Davidson County. .Heavy rainfall has caused Browns Creek to rise rapidly this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are in the advisory area, remain alert to possible flooding or the possibility of the advisory being upgraded to a warning. Additional information is available at www.weather.gov. TNC037-010745- /O.NEW.KOHX.FL.Y.0096.210801T0441Z-210801T0738Z/ /NBCT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 1141 PM CDT Sat Jul 31 2021 The National Weather Service in Nashville has issued a * Flood Advisory for the Browns Creek At Tennessee State Fairgrounds. * From this evening to just after midnight tonight. * At 11:00 PM CDT Saturday the stage was 6.0 feet and rising. * Action stage is 6.0 feet. * Flood stage is 8.0 feet. * Forecast...The creek may reach flood stage and a warning may be needed. * Impact...At 6.0 feet, Low lying areas along the creek in the fairgrounds property begin to be inundated. && LAT...LON 3616 8676 3616 8673 3608 8676 3608 8681 $$ 13
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Jul 31, 8:41 PM CDT, 3 hours earlier.
Area forecast discussion, Jul 31, 8:41 PM CDT, 3 hours before
Area Forecast Discussion National Weather Service Nashville TN 841 PM CDT Sat Jul 31 2021 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... 2nd complex arriving a little ahead of schedule and is on the KY TN border. Storms have been sub severe, a report of dime size hail was recently received at white bridge TN. Overall, the forecast appears to be on track although maximum pops will be achieved slightly ahead of schedule. Dewpoints are in the mid 70s now and have been increasing in conjunction with the onset of convection. No changes to forecast at this time. at this point it looks like scattered strong storms for the mid state instead of severe. && .AVIATION... 00Z TAF DISCUSSION. Capped atmosphere beginning to give way to some added forcing in the northwest. Will include a vcts group for CKV initially. Otw, vcts will be utilized within the next few hours for the taf sites. An MCS will be pushing southeastward toward the taf sites later this evening. Shower and thunderstorms will become more widespread generally after 03Z. Cigs aob 3 kft will be commonplace with the increased precipitation coverage. Atmosphere will stabilize with just rain showers expected aft 10Z. The precipitation should end from north to south aft 18Z. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........21
Hazardous weather outlook, Jul 31, 5:01 AM CDT, 18 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 501 AM CDT Sat Jul 31 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-011015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 501 AM CDT Sat Jul 31 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A Heat Advisory continues this afternoon for counties south of I-40 and west of I-65. Heat Index values around 106 are expected. Some strong to severe thunderstorms may be possible late Saturday afternoon through the early morning hours Sunday. Main concerns with any strong thunderstorm development will be gusty strong winds as well as heavy rainfall which could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Some showers and a few thunderstorms in the morning Sunday may produce heavy rain and localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 06
In the hours before
Local storm report, Jul 31, 10:53 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1053 PM CDT SAT JUL 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND DMG 10 SSE CLARKSVILLE 36.43N 87.28W
07/31/2021 MONTGOMERY TN LAW ENFORCEMENT
A FEW TREES DOWN IN THE SOUTHEASTERN PORTION OF THE
COUNTY.
0842 PM TSTM WND DMG OAK HILL 36.08N 86.79W
07/31/2021 DAVIDSON TN SOCIAL MEDIA
TREES UPROOTED AND SOME SMALL HAIL. TREES ON A HOUSE
AND THE ROAD.
1010 PM TSTM WND DMG BURNS 36.05N 87.31W
07/31/2021 DICKSON TN SOCIAL MEDIA
TREE DOWN IN BURNS.
1026 PM FLASH FLOOD NASHVILLE 36.17N 86.78W
07/31/2021 DAVIDSON TN SOCIAL MEDIA
2 FEET OF WATER AT THE INTERSECTION OF 3RD AVENUE AND
CRUTCHER IN EAST NASHVILLE.
&&
EVENT NUMBER OHX2100565 OHX2100566 OHX2100567 OHX2100568
21Local storm report, Jul 31, 11:24 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1124 PM CDT SAT JUL 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM TSTM WND DMG 4 WSW EAGLEVILLE 35.72N 86.72W
07/31/2021 WILLIAMSON TN SOCIAL MEDIA
TREE FELL ON A HOUSE. POWER IS OUT IN THE AREA.
&&
EVENT NUMBER OHX2100569
21Local storm report, Jul 31, 11:32 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1132 PM CDT SAT JUL 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM LIGHTNING GREENBRIER 36.42N 86.80W
07/31/2021 ROBERTSON TN SOCIAL MEDIA
MAN REPORTEDLY STRUCK BY LIGHTNING INSIDE HIS HOME
THROUGH A VIDEOGAME CONTROLLER
&&
EVENT NUMBER OHX2100570
SHAMBURGERLocal storm report, Jul 31, 11:39 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1139 PM CDT SAT JUL 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 PM FLASH FLOOD 3 NNW BELLE MEADE 36.14N 86.87W
07/31/2021 DAVIDSON TN SOCIAL MEDIA
CHARLOTTE PIKE AT AMERICAN ROAD FLOODED AND IMPASSABLE
&&
EVENT NUMBER OHX2100571
SHAMBURGERLocal storm report, Jul 31, 11:40 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1140 PM CDT SAT JUL 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 3 WSW ASHLAND CITY 36.26N 87.11W
07/31/2021 CHEATHAM TN SOCIAL MEDIA
TREES AND POWERLINES DOWN ALONG HWY 49.
&&
EVENT NUMBER OHX2100572
21Local storm report, Jul 31, 11:41 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1141 PM CDT SAT JUL 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 4 NW BELLE MEADE 36.15N 86.91W
07/31/2021 DAVIDSON TN SOCIAL MEDIA
SEVERAL TREES DOWN IN BELLS BEND AT 3964-4001 OLD
HICKORY BLVD
&&
EVENT NUMBER OHX2100573
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:03 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 27 min |
| Jul 31, 7:07 PM CDT | Special Weather Statement | OHX | Robertson | 23 min |
| Jul 31, 7:27 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 20 min |
| Jul 31, 7:31 PM CDT | Special Weather Statement | OHX | Davidson, Robertson | 44 min |
| Jul 31, 7:41 PM CDT | Special Weather Statement | OHX | Robertson | 34 min |
| Jul 31, 7:51 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson | 39 min |
| Jul 31, 7:58 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 47 min |
| Jul 31, 8:05 PM CDT | Special Weather Statement | OHX | Sumner, Trousdale | 40 min |
| Jul 31, 8:24 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 36 min |
| Jul 31, 8:47 PM CDT | Areal Flood Advisory | OHX | Robertson | 4 hr |
| Jul 31, 8:57 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 33 min |
| Jul 31, 9:10 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 50 min |
| Jul 31, 9:16 PM CDT | Special Weather Statement | OHX | Davidson | 59 min |
| Jul 31, 9:48 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 27 min |
| Jul 31, 9:53 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Robertson, Sumner | 3 hr |
| Jul 31, 9:57 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Montgomery, Williamson | 33 min |
| Jul 31, 10:19 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Marshall, Maury, Williamson | 41 min |
| Jul 31, 10:24 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Williamson | 4 hr |
| Jul 31, 10:52 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 38 min |
| Jul 31, 10:55 PM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Wilson | 16 min |
| Jul 31, 11:10 PM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Wilson | 3 hr |
| Jul 31, 11:24 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 36 min |
| Jul 31, 11:26 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Marshall, Rutherford, Warren | 34 min |
| Jul 31, 11:36 PM CDT | River Flood Warning | OHX | Davidson | 3 hr |
| Jul 31, 11:55 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Grundy, Rutherford, Van Buren and 1 more | 53 min |
| Aug 1, 2:40 AM CDT | Special Weather Statement | OHX | Wayne | 50 min |
| Aug 1, 3:43 AM CDT | Special Weather Statement | OHX | Wayne | 47 min |
| Aug 1, 4:29 AM CDT | Special Weather Statement | OHX | Lawrence, Wayne | 46 min |
| Aug 1, 6:47 AM CDT | Special Weather Statement | OHX | Giles, Lawrence | 43 min |
Nearby
River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.